Wisconsin, 2007Damaging Winds in Wisconsin, September 21, 2007
September 21, 2007 · NWS GRB · 3 events in 2 counties and zones
A strong cold front moved east across Wisconsin and interacted with a moist and unstable airmass. A line of thunderstorms, that produced damaging winds, developed ahead of the front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved east across Wisconsin and interacted with a moist and unstable airmass. A line of thunderstorms, that produced damaging winds, developed ahead of the front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Sep 21, 11:53 AM CST, 4 hours 27 minutes earlier.
Area forecast discussion, Sep 21, 11:53 AM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1253 PM CDT FRI SEP 21 2007
.SHORT TERM...TNGT AND SAT. FOCUS ON STG SYSTEM CROSSING THROUGH
TNGT. THERE WL BE A RISK OF SVR STORMS ALONG THE COLD FRONT THIS
AFTN AND EVENING. ALSO SOMEWHAT CONCERNED ABOUT THE POSSIBILITY OF
GETTING STG GRADIENT WINDS RIGHT BEHIND THE COLD FRONT TNGT AS
DEEPENING LOW RACES OFF TO THE NE AND AWAY FM THE AREA. INCREASED
WINDS RATHER SIG FOR THIS EVENING.
WINDS SHOULD START TO DIMINISH LATER TNGT AS THE LOW PULLS AWAY FM
THE AREA. EXPECT PLENTY OF SUNSHINE SAT...WITH CONTD ABV NORMAL
TEMPS.
.LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY. FORECAST FOCUS ON
TIMING OF FRONT AND ASSOCIATED PRECIP MONDAY AND TUESDAY.
HIGH PRESSURE AND SOUTHERLY WINDS WILL RAISE TEMPERATURES WELL
ABOVE NORMAL SUNDAY AND SUNDAY NITE AHEAD OF AN APPROACHING LOW
PRESSURE SYSTEM. THE MODELS ARE FAIRLY CONSISTENT EARLY ON WITH
THE HANDLING OF THE SYSTEM WITH THE BEST CHANCES OUT IN THE
WESTERN CWA DURING THE AFTERNOON HOURS. THE FRONT ITSELF MOVES
INTO THE CWA MONDAY NITE...AS ALL MODELS PRODUCE A GOOD AMOUNT OF
PRECIP. THEREFORE WILL RAISE POPS INTO THE LIKELY CATEGORY GIVEN
THE MODEL CONSENSUS.
LATER ON THE MODELS DIVERGE AS THE ECMWF HANGS THE FRONT UP OVER
THE CENTRAL GREAT LAKES WITH ANOTHER DISTURBANCE MOVING ALONG THE
FRONT WITH PRECIP WELL INTO TUESDAY NITE. THE CANADIAN/GFS MODELS
CLEAR THE FRONT OUT MUCH QUICKER WITH NO PRECIP BY LATE MONDAY
NITE. THE DGEX IS ABOUT 6 HOURS SLOWER THAN THE CANADIAN/GFS
SOLUTIONS AS THE ENSEMBLES INDICATE PRECIP WILL PROABABLY LINGER
INTO TUESDAY MORNING AND POSSIBLY TUESDAY AFTERNOON. GIVEN THE
EXTREME RANGE OF SOLUTIONS WILL OPT WITH THE MIDDLE OF THE ROAD
APPROACH AND LEAN TOWARDS THE ENSEMBLE MEMBERS THIS RUN...KEEPING
A CHANCE IN FOR TUESDAY MORNING...A LESSER CHANCE DURING THE
AFTERNOON...AND A DRY TUESDAY NITE.
HIGH PRESSURE WILL THEN KEEP THE AREA DRY FOR THE REST OF THE WEEK
WITH TEMPERATURES CLOSER TO NORMAL. THE GFS/CANADIAN MODELS BRING
A WEAK TROF THRU THE WESTERN GREAT LAKES WEDNESDAY/WEDNESDAY
NITE...HOWEVER THE DYNAMICS WITH THIS SYSTEM ARE WEAK ACROSS THE
AREA. THE NEXT CHANCE FOR PRECIP DOES NOT LOOK TO BE UNTIL
SOMETIME NEXT WEEKEND.
&&
.AVIATION...PICKED 2 HR WINDOW OF TIME MOST LIKELY FOR TSRA AND
INCLUDED IN THE TAFS. INCLUDED STG WINDS AT AUW/CWA/RHI...BUT HELD
OFF ON GRB AS THE AIR ACRS THE W WL BE A BIT MORE STABLE.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SKOWRONSKI/KURIMSKI
Hazardous weather outlook, Sep 21, 11:05 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1205 PM CDT FRI SEP 21 2007
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-221100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1205 PM CDT FRI SEP 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A LINE OF THUNDERSTORMS IS EXPECTED TO PUSH ACROSS THE AREA THIS
AFTERNOON AND THIS EVENING. SOME OF THE STORMS ARE LIKELY TO BE
SEVERE. THE PRIMARY RISK IS OF DAMAGING WINDS...BUT LARGE HAIL IS
ALSO POSSIBLE.
THE LINE SHOULD AFFECT NORTH-CENTRAL WISCONSIN DURING THE MIDDLE
TO LATE AFTERNOON HOURS. IT IS LIKELY TO SLOWLY WEAKEN AS IT
PUSHES EAST...AND SHOULD EXIT EASTERN WISCONSIN SHORTLY BEFORE MIDNIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE AGAIN POSSIBLE MONDAY AND TUESDAY. THESE STORMS
ARE NOT EXPECTED TO BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS
EVENING.
LMZ521-522-541>543-564-221100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1205 PM CDT FRI SEP 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED THROUGH
TONIGHT. IN ADDITION...A LINE OF THUNDERSTORMS IS EXPECTED TO
PUSH ACROSS THE BAY OF GREEN BAY AND WESTERN LAKE MICHIGAN THIS
EVENING. SOME OF THE STORMS COULD BE SEVERE AND PRODUCE STRONG
WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE AGAIN POSSIBLE MONDAY AND TUESDAY. THESE STORMS
ARE NOT EXPECTED TO BE SEVERE.
In the hours before
Special weather statement, Sep 21, 3:17 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
417 PM CDT FRI SEP 21 2007
WIZ018-030-035-212145-
LINCOLN-MARATHON-WOOD-
417 PM CDT FRI SEP 21 2007
...STRONG TO SEVERE THUNDERSTORMS MOVING INTO THE AREA...
AT 415 PM...DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE
THUNDERSTORMS EXTENDING FROM NEAR MEDFORD TO BLACK RIVER FALLS.
THE LINE OF SHOWERS AND THUNDERSTORMS WAS MOVING TO THE
NORTHEAST AT 40 MPH. THE LINE OF THUNDERSTORMS IS CAPABLE
OF PRODUCING WIND GUSTS IN EXCESS OF 50 MPH.
THE THUNDERSTORM WILL BE NEAR...
ABBOTTSFORD AROUND 425 PM
ATHENS AND SPENCER AROUND 425 PM...
STRATFORD AND MARSHFIELD AROUND 430 PM...
MERRILL AROUND 435 PM...
RESIDENTS OF LINCOLN...MARATHON AND WOOD COUNTIES SHOULD BE
ON THE ALERT FOR STRONG WINDS AS THE LINE OF STORMS MOVE THROUGH
YOUR COUNTY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORMS
HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM FRIDAY EVENING FOR
NORTHEASTERN WISCONSIN.
ECKBERG
Thunderstorm Wind, Vilas
- When
- September 21, 4:20 PM CST
- Where
- Vilas County, Starlake
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 46.030, -89.470
Strong winds associated with a line of thunderstorms downed trees and power lines in the Star Lake area.
Thunderstorm Wind, Vilas
- When
- September 21, 4:35 PM CST
- Where
- Vilas County, Land O Lakes Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 46.150, -89.200
Strong winds from a line of thunderstorms knocked down signs, trees and power lines, and produced 1/2 inch diameter hail.
Thunderstorm Wind, Waushara
- When
- September 21, 5:15 PM CST
- Where
- Waushara County, Coloma to Wautoma
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.030, -89.520
High winds from thunderstorms tore 3 to 4 inch diameter branches from trees between Coloma and Wautoma.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in North Dakota, September 21, 2007$30 million · 3.5 in hail · 10 events
- Lightning Strike in Florida, September 21, 20071 death · 1 event
- Flash Flooding and Damaging Wind in California, September 21 to 22, 2007$300,000 · 52 kt wind · 5 events
- Flash Flooding and Lightning Strike in Nevada, September 21 to 22, 2007$200,000 · 3 events
- Hail and Damaging Winds in Wisconsin, September 21, 2007$76,000 · 1 in hail · 22 events
- Lightning Strike in Florida, September 21, 2007$200,000 · 1 event
- Damaging Wind in Iowa, September 21, 2007$85,000 · 55 kt wind · 1 event
- Damaging Winds in Iowa, September 21, 2007$55,000 · 74 kt wind · 6 events
- Hail and Damaging Winds in Minnesota, September 21, 2007$16,000 · 54 kt wind · 4 events
- Hail and Damaging Winds in Michigan, September 21, 2007$6,000 · 61 kt wind · 9 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 21, 20078 events
- Hail in Wisconsin, September 21, 20071.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57477, 57480, 57481.